Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 89, NWS Springfield, MO

May 26, 2007Christian County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2007, 5:27 PM CDT for Christian County, Missouri. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2007, 5:27 PM CDT (22:27 UTC)
Expired
May 26, 2007, 6:18 PM CDT
In force
51 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Christian County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 5:49 PM CDTTSTM WND GST 703 Se Nixa, MO70 MPH WIND GUST WITH A COUPLE OF TREES DOWN.
May 26, 5:50 PM CDTTSTM WND DMGOzark, MOBARN BLOWN OVER AND A FEW TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 262228
SVRSGF
MOC043-262330-
/O.NEW.KSGF.SV.W.0089.070526T2227Z-070526T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 630 PM CDT.

* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CHESTNUTRIDGE...OR 8 MILES SOUTH OF
  HIGHLANDVILLE...MOVING NORTH AT 25 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHLANDVILLE BY 535 PM CDT.
  OZARK AND 8 MILES EAST OF NIXA BY 550 PM CDT.
  SPARTA BY 555 PM CDT.

THE TOWNS OF CHRISTIAN CENTER...SELMORE...FREMONT HILLS AND LINDEN
ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3699 9333 3701 9334 3709 9334 3709 9322
      3708 9321 3708 9294 3682 9316 3682 9333

$$

CRAMER
2 follow-up statements
000 
WWUS53 KSGF 262241
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT SAT MAY 26 2007

MOC043-262330-
/O.CON.KSGF.SV.W.0089.000000T0000Z-070526T2330Z/
CHRISTIAN MO-
541 PM CDT SAT MAY 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT 
FOR CHRISTIAN COUNTY...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLANDVILLE TO 6
MILES EAST OF CHESTNUTRIDGE...MOVING NORTHEAST AT 25 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NIXA AND OZARK BY 550 PM CDT.
  SPARTA BY 600 PM CDT.

THE TOWNS OF FREMONT HILLS...LINDEN...OLDFIELD AND BRUNER ARE IN THE
PATH OF THESE SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3699 9333 3701 9334 3709 9334 3709 9322
      3708 9321 3708 9291 3682 9316 3682 9333

$$

CRAMER
000 
WWUS53 KSGF 262318
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT SAT MAY 26 2007

MOC043-262328-
/O.CAN.KSGF.SV.W.0089.000000T0000Z-070526T2330Z/
CHRISTIAN MO-
618 PM CDT SAT MAY 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY IS 
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS WHICH PROMPTED THE WARNING WERE EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3699 9333 3701 9334 3709 9334 3709 9322
      3708 9321 3708 9291 3682 9316 3682 9333

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:15 PM CDT, 12 minutes earlier.

Area forecast discussion, May 26, 5:15 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CDT SAT MAY 26 2007

.DISCUSSION...

SCATTERED SHOWERS AND STORMS CONTINUE TO DEVELOP WITHIN THE MOIST
AND UNSTABLE AIRMASS OVER THE OZARKS AND SOUTHEAST KANSAS EARLY THIS
AFTERNOON. THERE ARE NO SYNOPTIC SCALE BOUNDARIES OVER THE AREA.
HOWEVER A WEAK THERMAL BOUNDARY LIES BETWEEN SPRINGFIELD AND JOPLIN
AND EXTENDS NORTHWARD ROUGHLY ALONG HIGHWAY 13. THE STRONGER CELLS
HAVE DEVELOPED EAST OF THIS LINE WHERE GREATER INSTABILITY HAS BEEN
REALIZED.

EXPECT MOST OF THE ONGOING CONVECTION TO DIMINISH SHORTLY AFTER
SUNSET WITH LOSS OF HEATING AND DECREASING INSTABILITY. WILL GO WITH
MINIMUM TEMPERATURES FAIRLY CLOSE TO LAST NIGHTS MINS...WEIGHTED
TOWARD CURRENT DEWPOINT TEMPS WITH LITTLE CHANGE IN MOISTURE
EXPECTED.

FOR THE EARLY PERIODS IN THE FORECAST...PRECIPITATION CHANCES WILL
FOCUS MAINLY ON MOVEMENT OF THE FRONT OVER NORTHWEST MO AND ITS
INTERACTION WITH THE RESIDING MARITIME TROPICAL AIRMASS OVER THE
AREA. HAVE FOLLOWED THE NAM OUTPUT FAIRLY CLOSELY AS IT BRINGS THE
FRONT SOUTHWARD INTO THE NORTHERN PORTION OF THE FORECAST AREA LATE
TONIGHT AND SUNDAY... AND THEN STALLS THE FRONT OVER
SOUTHERN/CENTRAL MO SUNDAY NIGHT AS UPPER TROUGH OVER THE NORTHERN
PLAINS LIFTS NORTHEAST TOWARD HUDSON BAY. THE FRONT WILL THEN LIFT
NORTHWARD AS A WARM FRONT ON MONDAY WHEN THE UPPER TROUGH
APPROACHING VANCOUVER DROPS SOUTHEAST INTO THE NORTHERN ROCKIES.

THE MAIN QUESTION IN THE FORECAST FOR TUESDAY THROUGH THE REST OF
THE WEEK WILL BE HOW QUICKLY OR SLOWLY WILL THE SOUTHEAST U.S. RIDGE
BREAK DOWN AND HOW FAR SOUTHWARD THE UPPER TROUGH MOVING INTO THE
NORTHERN ROCKIES WILL DIG. FOR NOW WILL BASE FORECAST ON COLD FRONT
AND UPPER TROUGH MOVING THROUGH THE AREA WEDNESDAY NIGHT AND EARLY
THURSDAY. BEFORE THAT TIME WILL KEEP AT LEAST CHANCE TO SLIGHT
CHANCE POPS IN THE FORECAST WITH MOIST AND UNSTABLE AIRMASS
REMAINING OVER THE AREA.

FOR TEMPERATURES...WILL KEEP UPPER 70S TO MID 80S GOING FOR HIGHS
THROUGH THE FORECAST...WITH SLIGHTLY LOWER MIN TEMPS IN THE 50S
AFTER FROM WEDNESDAY NIGHT ON.

TERRY
&&

.AVIATION...
FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS WILL CONTINUE AROUND THE
SGF/JLN VICINITY THROUGH THE MID EVENING HOURS AND COULD DROP VSBY
TO AROUND 2SM WITHIN THE THUNDERSTORMS AND CEILINGS FROM 1500 TO
2500 FEET.  CONVECTION SHOULD DIMINISH AFTER SUNSET WITH
REDEVELOPMENT POSSIBLE AGAIN SUNDAY AFTERNOON.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 26, 12:40 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 PM CDT SAT MAY 26 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1240 PM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
 LOCALIZED AREAS OF FLASH FLOODING AND FREQUENT CLOUD TO GROUND
 LIGHTNING. A FEW OF THE STRONGER STORMS WILL PRODUCE HAIL UP TO
 THE SIZE OF QUARTERS AND DOWNBURST WINDS UP TO 60 MPH.

  AREAS AFFECTED AND TIMING:

 SCATTERED THUNDERSTORMS WILL DEVELOP OVER AREAS OF EXTREME
 SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND
 THIS EVENING.

  DISCUSSION:

 A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE MISSOURI
 OZARKS REGION TODAY. THIS MOISTURE COMBINED WITH DAYTIME HEATING
 WILL CAUSE SCATTERED THUNDERSTORMS TO IMPACT THE REGION THIS
 AFTERNOON AND EVENING.  THE LATEST FORECAST ANALYSIS SUGGESTS THAT
 LOCALIZED AREAS OF FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY
 WITH STORMS THAT ARE MOVING SLOWLY OR TRAINING OVER A PARTICULAR
 LOCATION. ALSO...SUFFICIENT INSTABILITY WILL BE AVAILABLE FOR
 A FEW MARGINALLY SEVERE THUNDERSTORMS THAT WILL BE CAPABLE OF
 PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DOWNBURST WIND
 GUSTS UP TO 60 MPH. FINALLY...FREQUENT CLOUD TO GROUND LIGHTNING
 IS LIKELY...THEREFORE AREA INTERESTS THAT HAVE WEEKEND OUTDOOR
 PLANS SHOULD CLOSELY MONITOR THE WEATHER CONDITIONS THROUGH THIS
 EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON
 SUNDAY THROUGH THE MEMORIAL DAY WEEKEND AS MOIST UNSTABLE AIR
 REMAINS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED FLOODING WILL
 ONCE AGAIN BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSOURI SUNDAY
 AFTERNOON AND EVENING. CHANCES FOR THUNDERSTORMS INCREASE
 WEDNESDAY AS A COLD FRONT MOVES INTO EASTERN KANSAS WEDNESDAY
 AFTERNOON AND INTO THE MISSOURI OZARKS WEDNESDAY EVENING. THE
 POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE...BUT TIMING AND
 AREAS AFFECTED REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, May 26, 11:38 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 AM CDT SAT MAY 26 2007

MOZ057-069-261715-
CAMDEN MO-MILLER MO-
1138 AM CDT SAT MAY 26 2007

...SIGNIFICANT WEATHER ALERT FOR CAMDEN AND MILLER COUNTIES UNTIL
1215 PM CDT...

...THIS SIGNIFICANT WEATHER ALERT IS FOR LAKE OZARK...

AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF OSAGE BEACH...MOVING NORTHEAST
AT 25 MPH.  THIS STORM IS DEVELOPING DIRECTLY OVER LAKE OZARK...AND
WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING NEAR THE LAKE.
BOATERS AND CAMPERS SHOULD SEEK SHELTER FROM LIGHTNING STRIKES UNTIL
THE STORM PASSES THROUGH.

THIS STORM WILL BE NEAR...
  LAKE OZARK AND LAKELAND BY 1145 AM CDT.

THE TOWNS OF KAISER...LAKEVIEW...BAGNELL AND TUSCUMBIA ARE IN THE
PATH OF THIS STORM.

CRAMER
Special weather statement, May 26, 4:05 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT SAT MAY 26 2007

MOZ080-081-262200-
LACLEDE MO-DALLAS MO-
405 PM CDT SAT MAY 26 2007

...SIGNIFICANT WEATHER ALERT FOR DALLAS AND LACLEDE COUNTIES UNTIL
500 PM CDT...

AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CONWAY...OR 9 MILES
SOUTHEAST OF BUFFALO...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM MAY IMPACT BENNETT SPRINGS STATE PARK.  CAMPERS AND OTHER
INTERESTS PARTICIPATING IN OUTDOOR ACTIVITIES AROUND BENNETT SPRINGS
NEED TO WATCH THIS STORM CLOSELY...AND TAKE SHELTER IF THE STORM
IMPACTS YOUR AREA.  CLOUD TO GROUND LIGHTNING WILL BE FREQUENT WITH
THIS STORM.

CRAMER
Special weather statement, May 26, 4:43 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT SAT MAY 26 2007

MOZ102-262245-
BARRY MO-
443 PM CDT SAT MAY 26 2007

...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 545 PM CDT...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CASSVILLE...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN BARRY
COUNTY...INCLUDING THE TOWNS OF JENKINS...MCDOWELL AND MADRY.

HAIL TO THE SIZE OF ONE HALF INCH AND WINDS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:34 PM CDTFlash Flood WarningSGFGreene3 hr
May 26, 4:19 PM CDTFlash Flood WarningSGFMaries6 hr
May 26, 4:38 PM CDTFlash Flood WarningSGFDallas, Laclede6 hr
May 26, 5:51 PM CDTSevere Thunderstorm WarningSGFGreene57 min
May 26, 6:14 PM CDTFlash Flood WarningSGFGreene6 hr
May 26, 6:57 PM CDTFlash Flood WarningSGFPolk6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.